Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Penicillin reaction and strep throat - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
User :   Hello. I've had strep throat since this tuesday and have been taking 500 mg of penicillin VK since 6:30pm tuesday night, 3 times per day. I was also directed to also take about 600 mg of advil about ever 3 to 4 hours for throat pain because my tonsils are really inflamed. For those two days, my temperature was normal. Today, a couple hours after taking the penicilin this morning, I began to feel chills and now I have a fever of 38.0 C. Because I could swallow reasonably, I decided to not take the advil this morning. Could it be that the advil helped keep my temperature down or is this a side effect of the penicillin?
Doctor :   hello
Doctor :   i am Dr
User :   hello
Doctor :   let me read your query please give me a sec
Doctor :   may i know your age and gender please ?
User :   20 male
Doctor :   ok
Doctor :   well penicillin reaction is you had that would be not as mild what you have told me
Doctor :   are you taking another medications besides the one you mentioned
User :   well i just took some tylenol extra strength (500mg per pill) for the fever just now
Doctor :   ok
User :   but those are all the medications
Doctor :   well you are taking the right medications
Doctor :   now tell me your [resent symptoms in detail ?
Doctor :   present**
User :   swollen tonsils with white goop on them. Fever. Before i also had chills. and sore throat still
User :   thats all
User :   no fatigue or weekness
Doctor :   i see
Doctor :   well you need to take the complete antibiotic course and not miss any medication
Doctor :   now you can take tylenol to curb the fever
Doctor :   it will take time
User :   this is not a reaction to the penicillin VK? I don't have to call my doctor about this?
Doctor :   no not at all
Doctor :   if it was a reaction ... you would not have been in a position to be talking to me right now
User :   oh ok
Doctor :   do take advil for the pain
User :   also I have been confined to a very very warm room and under two blankets today, because of the chills
User :   when i had the chills my temp was normal
User :   could it be just my body overheating to that?
Doctor :   what is most important right now is that you take tylenol to reduce your fever
User :   just go to a cooler room and drink some cool water or take a cool shower or something like that?
User :   yes I already did
Doctor :   and you complete your antibiotic course
Doctor :   keep your self well hydrated
Doctor :   thats important
User :   yes. I am doing that. Would cooling down my body externally help out with the fever? could it be that my body just overheated by being exposed to such warm temperature?
Doctor :   you can cool your body with some ice packs
Doctor :   that will help you
User :   ok thank you.
User :   how much do i have left?
User :   with this chat?
Doctor :   ask me what are your other doubts
Doctor :   you have time
User :   nothing really. just wanted to get my money's worth. maybe just talk to you since I already paid ahead. I do pull out my facial hair a lot and I know that is trichotillomania
User :   but i doubt you have any suggestions concerning that
Doctor :   ok
User :   do you?
Doctor :   well all i can say to that is dont pull
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor